Alert archive / Hawaii / Small Craft Advisories in 2011
Small Craft Advisory 2, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Jan 2, 2011, 9:56 AM HST. It took effect at Jan 2, 2011, 9:37 PM HST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2011, 9:56 AM HST (19:56 UTC)
- In effect from
- Jan 2, 2011, 9:37 PM HST
- Expired
- Jan 3, 2011, 3:34 PM HST
- In force
- 18 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
865 WHHW70 PHFO 021956 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 956 AM HST SUN JAN 2 2011 PHZ119-120-030800- /O.CAN.PHFO.SC.Y.0001.000000T0000Z-110104T0200Z/ /O.NEW.PHFO.SC.Y.0002.110103T1600Z-110104T0400Z/ MAALAEA BAY-PAILOLO CHANNEL- 956 AM HST SUN JAN 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM HST MONDAY. * WINDS AND SEAS...BEGINNING MONDAY MORNING...EAST WINDS UP TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. SMALL CRAFT ADVISORY WINDS ARE EXPECTED TO BEGIN LATE MONDAY MORNING. ROUGH SEAS 6 TO 10 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN EARLY MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>118-121>124-030800- /O.EXT.PHFO.SC.Y.0001.000000T0000Z-110104T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 956 AM HST SUN JAN 2 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST MONDAY. * WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...AND ROUGH SEAS 7 TO 14 FEET ARE EXPECTED THROUGH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CRAIG
4 follow-up statements
236 WHHW70 PHFO 030138 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST SUN JAN 2 2011 PHZ121-123-124-031345- /O.EXT.PHFO.SC.Y.0001.000000T0000Z-110105T0400Z/ ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 338 PM HST SUN JAN 2 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST TUESDAY. * WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...AND ROUGH SEAS 7 TO 14 FEET ARE EXPECTED THROUGH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119-120-031345- /O.EXT.PHFO.SC.Y.0002.110103T1600Z-110105T0400Z/ MAALAEA BAY-PAILOLO CHANNEL- 338 PM HST SUN JAN 2 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM MONDAY TO 6 PM HST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 AM MONDAY TO 6 PM HST TUESDAY. * WINDS AND SEAS...BEGINNING MONDAY MORNING...EAST WINDS UP TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 6 TO 10 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN EARLY MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>118-122-031345- /O.CON.PHFO.SC.Y.0001.000000T0000Z-110104T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 338 PM HST SUN JAN 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...AND ROUGH SEAS 7 TO 14 FEET ARE EXPECTED THROUGH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CRAIG
798 WHHW70 PHFO 030737 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 937 PM HST SUN JAN 2 2011 PHZ119-120-031530- /O.EXT.PHFO.SC.Y.0002.110103T0737Z-110105T0400Z/ MAALAEA BAY-PAILOLO CHANNEL- 937 PM HST SUN JAN 2 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST TUESDAY. * WINDS...EAST WINDS UP TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS WILL CONTINUE THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ121-123-124-031530- /O.CON.PHFO.SC.Y.0001.000000T0000Z-110105T0400Z/ ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 937 PM HST SUN JAN 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. * WINDS AND SEAS...THROUGH EARLY TUESDAY EVENING...EAST WINDS UP TO 25 KNOTS...WITH GUSTS UP TO 35 KNOTS. SMALL CRAFT ADVISORY WINDS ARE EXPECTED TO BEGIN LATE MONDAY MORNING. ROUGH SEAS 9 TO 15 FEET. THE LARGEST WAVES ARE EXPECTED EARLY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>118-122-031530- /O.CON.PHFO.SC.Y.0001.000000T0000Z-110104T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 937 PM HST SUN JAN 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * SEAS...THROUGH EARLY MONDAY EVENING...ROUGH SEAS 10 TO 13 FEET ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
990 WHHW70 PHFO 031328 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 AM HST MON JAN 3 2011 PHZ121-123-124-040230- /O.CON.PHFO.SC.Y.0001.000000T0000Z-110105T0400Z/ ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 328 AM HST MON JAN 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. * WINDS AND SEAS...THROUGH EARLY TUESDAY EVENING...EAST WINDS 25 TO 30 KNOTS...WITH GUSTS UP TO 35 KNOTS AS WELL AS ROUGH SEAS 9 TO 14 FEET ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>118-122-040230- /O.CON.PHFO.SC.Y.0001.000000T0000Z-110104T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 328 AM HST MON JAN 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SEAS...THROUGH EARLY MONDAY EVENING...ROUGH SEAS UP TO 13 FEET ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119-120-040230- /O.CON.PHFO.SC.Y.0002.000000T0000Z-110105T0400Z/ MAALAEA BAY-PAILOLO CHANNEL- 328 AM HST MON JAN 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. * WINDS...EAST WINDS UP TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS WILL CONTINUE THROUGH EARLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
297 WHHW70 PHFO 040134 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST MON JAN 3 2011 PHZ121-123-124-041345- /O.CAN.PHFO.SC.Y.0001.000000T0000Z-110105T0400Z/ /O.NEW.PHFO.SC.Y.0003.110104T0400Z-110105T0400Z/ ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 334 PM HST MON JAN 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST TUESDAY... * WINDS AND SEAS...THROUGH EARLY TUESDAY EVENING...EAST WINDS 25 TO 30 KNOTS...WITH GUSTS UP TO 35 KNOTS AND ROUGH SEAS 9 TO 14 FEET ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119-120-041345- /O.CAN.PHFO.SC.Y.0002.000000T0000Z-110105T0400Z/ /O.NEW.PHFO.SC.Y.0003.110104T0400Z-110105T0400Z/ MAALAEA BAY-PAILOLO CHANNEL- 334 PM HST MON JAN 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST TUESDAY... * WINDS AND SEAS...THROUGH EARLY TUESDAY EVENING...EAST WINDS TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>118-122-040245- /O.CAN.PHFO.SC.Y.0001.000000T0000Z-110104T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 334 PM HST MON JAN 3 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS OVER WATERS SURROUNDING KAUAI AND OAHU...OVER THE KAIWI CHANNEL...OVER MAUI COUNTY WINDWARD AND LEEWARD WATERS...AND OVER BIG ISLAND WINDWARD WATERS HAVE LOWERED BELOW 25 KNOTS. $$ CRAIG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 6:03 AM HST, 3 hours 53 minutes earlier.
Area forecast discussion, Jan 2, 6:03 AM HST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 603 AM HST SUN JAN 2 2011 .UPDATE... ISSUED A WIND ADVISORY FOR HALEAKALA SUMMIT BEGINNING NOON TODAY. PRESSURE GRADIENT WILL INCREASE ALOFT LATER TODAY AND CONTINUE THROUGH AS A RIDGE OF HIGH PRESSURE BUILDS FROM THE NORTH OF THE STATE. && .SYNOPSIS... MODERATE TRADE WINDS EXPECTED TODAY...AND WILL FOCUS LIMITED ATMOSPHERIC MOISTURE OVER WINDWARD SLOPES AND COASTS. AN UPPER LEVEL TROUGH AND LOW SOUTHWEST OF KAUAI WILL BRING PERIODS OF HIGH CLOUDS TODAY...BUT THE TRADE WINDS SHOULD KEEP CONDITIONS STABLE TODAY EVEN WITH THE NEARBY LOW. WINDS WILL INCREASE SLIGHTLY TONIGHT...BUT QUIET TRADE WIND WEATHER WILL PREVAIL THROUGH WEDNESDAY. A SHEAR LINE IS EXPECTED TO BRING A BRIEF PERIOD OF INCREASED WINDWARD SHOWERS WEDNESDAY NIGHT AND THURSDAY. COOL NORTHEAST WINDS WILL FOLLOW THE SHEAR LINE...BUT WINDS WILL VEER TO A WARMER SOUTHEAST DIRECTION BY NEXT WEEKEND. && .PREV DISCUSSION.../ISSUED 400 AM HST SUN JAN 2 2011/ A POSITIVELY-TILTED UPPER LEVEL TROUGH WITH A CLOSED LOW AT THE BASE IS POSITIONED ABOUT 450 MILES SOUTHWEST OF KAUAI AND TRAVELING SOUTH. HIGH CLOUDS ARE BEING USHERED TOWARDS THE HAWAIIAN ISLANDS FROM THE SOUTH...BUT ARE BECOMING LESS PROMINENT AS THE LOW ALOFT MOVES FARTHER AWAY AND AN UPPER RIDGE BEGINS TO MOVE IN FROM THE NORTHWEST. THE MORNING SOUNDINGS ALSO SHOW INCREASING STABILITY OVER THE ISLANDS AS CAPPING INVERSIONS HAVE STRENGTHENED AND TEMPERATURES ALOFT WARMING SLIGHTLY. PRECIPITABLE WATER VALUES ARE RANGE FROM AROUND 1.15 INCHES AT LIHUE TO 1.42 INCHES AT HILO. THE HIGHER VALUES AT HILO IS DUE TO MOISTURE USHERING IN THROUGH THE TRADES AND A WEAK LOW LEVEL TROUGH OVER THE WESTERN PORTION OF THE STATE...WHICH IS EXPECTED TO SLIDE WEST AND DISSIPATE TODAY. AS THE LOW LEVEL TROUGH DISSIPATES...THIS WILL ALLOW TRADE WINDS TO GRADUALLY STRENGTHEN TO MODERATE TO LOCALLY FRESH LEVELS BY MONDAY. THE TRADES WILL BE SUPPORTED BY 1028 MB HIGH CENTERED WELL NORTHEAST OF THE ISLANDS. THIS HIGH WILL MOVE SLOWLY EAST MONDAY THROUGH WEDNESDAY AND WILL BRING A RELATIVELY BENIGN PERIOD OF DRY TRADES ACROSS THE STATE DURING THIS TIME. MODELS SHOW A SHEAR LINE APPROACHING THE ISLANDS FROM THE NORTHWEST ON WEDNESDAY NIGHT AND THURSDAY. IT/S EXPECTED TO BRING A BRIEF PERIOD OF INCREASED WINDWARD SHOWERS...AND COOL NORTHEAST WINDS. THE MODERATE NORTHEAST WINDS ARE EXPECTED TO WEAKEN AND VEER TO THE EAST...AND THEN SOUTHEAST...BY NEXT WEEKEND. && .MARINE... A BUILDING...LARGE LONG-PERIOD WEST-NORTHWEST SWELL WILL PEAK TODAY. MAXIMUM SURF HEIGHTS ARE EXPECTED TO EXCEED WARNING LEVELS ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU. WHILE KAUAI AND NIIHAU WILL BE IN THE DIRECT PATH OF THIS SWELL...SHADOWING OF THE SWELL BY KAUAI LOWERS CONFIDENCE IN WARNING LEVEL SURF OVER THE ISLANDS FROM OAHU TO MAUI...THEREFORE AN ADVISORY IS IN EFFECT FOR THESE AREAS. THIS SWELL IS EXPECTED TO BRING WARNING LEVEL SURF TO WEST FACING SHORES OF THE BIG ISLAND...WITH THE PEAK THERE OCCURRING TONIGHT. THE SWELL WILL GRADUALLY DIMINISH ON MONDAY AND MONDAY NIGHT...BUT ANOTHER SIMILARLY SIZED WEST-NORTHWEST SWELL WILL BUILD TUESDAY AND TUESDAY NIGHT...WITH PEAK SURF HEIGHTS ONCE AGAIN NEAR WARNING LEVELS. THE ANTICIPATED WEST-NORTHWEST SWELL WILL LEAD TO COMBINED SEAS IN EXCESS OF 10 FEET...WHICH IS THE LOCAL THRESHOLD FOR THE ISSUANCE OF A SMALL CRAFT ADVISORY /SCA/. STRENGTHENING TRADE WINDS SUNDAY AND MONDAY WILL LIKELY REACH SCA THRESHOLD IN THE TYPICALLY WINDY AREAS ADJACENT TO MAUI AND THE BIG ISLAND. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST MONDAY FOR WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-WAIANAE MOUNTAINS-MOLOKAI-LANAI MAKAI- MAUI WINDWARD WEST-MAUI LEEWARD WEST-WINDWARD HALEAKALA. HIGH SURF WARNING UNTIL 6 AM HST MONDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD. HIGH SURF WARNING FROM NOON TODAY TO 6 PM HST MONDAY FOR KONA- KOHALA. WIND ADVISORY FROM NOON TODAY TO 6 AM HST TUESDAY FOR HALEAKALA SUMMIT. SMALL CRAFT ADVISORY UNTIL 4 PM HST MONDAY FOR ALL HAWAIIAN WATERS- && FOSTER
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 2:49 PM HST | High Surf Warning | HFO | Hawaii, Kauai | 49 hr |
| Jan 1, 2:49 PM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 49 hr |
| Jan 1, 3:34 PM HST | Small Craft Advisory | HFO | 48 hr | |
| Jan 2, 5:43 AM HST | Wind Advisory | HFO | Hawaii, Kalawao | 40 hr |
Nearby
Small Craft Advisories in Hawaii, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.